Alert archive / Tennessee / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 281, NWS Nashville, TN

June 10, 2003Coffee County, Franklin County, Grundy County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 10, 2003, 5:49 PM CDT for Coffee County, Franklin County, Grundy County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2003, 5:49 PM CDT (22:49 UTC)
Expired
Jun 10, 2003, 6:30 PM CDT
In force
41 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

Counties Coffee County, TN, Franklin County, TN, Grundy County, TN

The radar

The Northeast Alabama radar (KHTX), 39 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2003-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2003-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1373 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

774 
WUUS54 KOHX 102249
SVRBNA
TNC031-051-061-102330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
546 PM CDT TUE JUN 10 2003

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COFFEE COUNTY IN TENNESSEE
  FRANKLIN COUNTY IN TENNESSEE
  GRUNDY COUNTY IN TENNESSEE

* UNTIL 630 PM CDT

* AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM 11 MILES NORTHEAST OF ESTILL
  SPRINGS TO 4 MILES WEST OF HUNTLAND...MOVING EAST AT 20 MPH.

* THESE SEVERE THUNDERSTORMS WILL AFFECT THE TOWNS OF HUNTLAND
  ...WINCHESTER...PELHAM

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING.

&&

LAT...LON 3547 8604 3501 8647 3499 8602 3545 8560

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:50 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jun 10, 3:50 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT TUE JUN 10 2003

A LARGE AREA OF RAIN WITH SCATTERED EMBEDDED THUNDERSTORMS HAVE
MOVED FROM THE MISSISSIPPI RIVER THIS MORNING AND ARE CURRENTLY
MOVING OVER CENTRAL MIDDLE TENNESSEE. WITH THE AFTERNOON HEATING...
ISOLATED STORMS HAVE GROWN TO THE SEVERE CATEGORY WITH PENNY SIZE
HAIL AND DAMAGING WINDS BEING REPORTED.  THESE STORMS WILL CONTINUE
MOVING TO THE EAST-SOUTHEAST.

ELSEWHERE...ACROSS THE MID STATE SKIES WERE CLOUDY IN THE EAST AND
MOSTLY CLEAR IN THE EAST.  MOST TEMPERATURES WERE IN THE 80S WITH
SOUTHWESTERLY WINDS 10 TO 15 MPH.

FOR TONIGHT AND WEDNESDAY WENT WITH HIGHER POPS IN THE NORTHERN ZONES
WITH THE MODELS SHOWING MORE ABUNDANT MOISTURE IN THE NORTHERN
COUNTIES. AFTER THIS AFTERNOON AND TONIGHTS WAVE OF STORMS...A FRONT
WILL STALL JUST TO OUR NORTH BRINGING AN AREA OF INSTABILITY AND
MOISTURE OVER THE MID STATE REGION.  WEDNESDAY EVENING WE WILL HAVE
AN IMPULSE OF MOISTURE AND INSTABILITY MOVE OVER THE MID STATE AND
STALL AND WILL STAY WITH US THROUGH OUT THE FORECAST PERIOD.

.BNA...NONE.

BNA TE 068/085 068/083 068 31354
CSV EE 066/081 066/079 065 31444

31
Hazardous weather outlook, Jun 10, 5:30 AM CDT, 12 hours 19 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-111030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS IS UNLIKELY.

07

In the hours before

Local storm report, Jun 10, 4:13 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0413 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0308 PM    NASHVILLE                 TN   WIND DAMAGE
06/10/03   DAVIDSON                       PUBLIC REPORT OF LARGE
                                          TREE LIMBS DOWN IN THE
                                          ANTIOCH AREA OF DAVIDSON
                                          COUNTY...ABOUT 1 MILE WEST
                                          OF HICKORY HOLLOW MALL.

JAO
Local storm report, Jun 10, 4:24 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0424 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0420 PM    6 E GAINESBORO            TN   WIND DAMAGE
06/10/03   JACKSON                        TDOT REPORTED 2 TREES DOWN
                                          IN THE EAST AND SOUTHEAST
                                          SECTION OF JACKSON COUNTY.

JAO
Local storm report, Jun 10, 4:36 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0436 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0345 PM    5 N CARTHAGE              TN   WIND DAMAGE
06/10/03   SMITH                          SHERIFFS OFFICE REPORTED
                                          NUMEROUS TREES DOWN IN THE
                                          NORTHERN PART OF THE
                                          COUNTY.

JAO
Local storm report, Jun 10, 5:23 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0523 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    5 N MCMINNVILLE           TN   WIND DAMAGE
06/10/03   WARREN                         911 CENTER REPORTED TREES
                                          WERE DOWN AND WERE BLOCKING
                                          HIGHWAY 56 IN THE NORTHERN
                                          PART OF THE COUNTY.

0455 PM    MCMINNVILLE               TN   WIND DAMAGE
06/10/03   WARREN                         911 CENTER REPORTED TREES
                                          DOWN ON VEHICLES NEAR
                                          MCMINNVILLE CIVIC CENTER.

JAO
Local storm report, Jun 10, 5:34 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0534 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0530 PM    TULLAHOMA                 TN   WIND DAMAGE
06/10/03   COFFEE                         AMATEUR RADIO REPORT OF
                                          TREES DOWN ON HIGHWAY 130.

JAO
Local storm report, Jun 10, 5:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
0548 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0515 PM    SPENCER                   TN   WIND DAMAGE
06/10/03   VAN BUREN                      911 CENTER REPORTED A TREE
                                          DOWN ON OLD HWY 111 NEAR
                                          SPENCER.

JAO

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 2:52 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson53 min
Jun 10, 3:17 PM CDTSevere Thunderstorm WarningOHXRutherford28 min
Jun 10, 3:22 PM CDTSevere Thunderstorm WarningOHXPerry38 min
Jun 10, 3:25 PM CDTSevere Thunderstorm WarningOHXMaury50 min
Jun 10, 3:31 PM CDTSevere Thunderstorm WarningOHXJackson, Smith49 min
Jun 10, 3:32 PM CDTSevere Thunderstorm WarningOHXJackson, Smith48 min
Jun 10, 3:39 PM CDTSevere Thunderstorm WarningOHXRutherford36 min
Jun 10, 3:53 PM CDTSevere Thunderstorm WarningOHXJackson, Putnam52 min
Jun 10, 4:08 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford22 min
Jun 10, 4:12 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury48 min
Jun 10, 4:27 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Van Buren, Warren, White48 min
Jun 10, 4:41 PM CDTSevere Thunderstorm WarningOHXLincoln, Moore49 min
Jun 10, 5:03 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Franklin, Moore42 min
Jun 10, 5:11 PM CDTSevere Thunderstorm WarningOHXGiles, Lawrence29 min
Jun 10, 5:25 PM CDTSevere Thunderstorm WarningOHXGrundy, Warren35 min
Jun 10, 5:29 PM CDTSevere Thunderstorm WarningOHXVan Buren16 min
Jun 10, 5:36 PM CDTSevere Thunderstorm WarningOHXGiles, Lincoln39 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.